Aa
Aa
A
A
A
Close
Avatar universal

Synvisc Injections-side effects

On Thursday I recved the first of three sets of Synvisc injections. The doctor injected me in my right knee joint and I thought I would die from the pain. The left knee joint was not as painful. After I felf pain relief. However, when I awoke yesterday both my knees where the injection was given , as I bent my knee, felt crackly. The right knee now "catches" as I walk-almost like something got dislodged. What is going on? I will see my doctor Monday cause he was not in. I am afraid to get the other injections now. Is this normal to feel my knee joint crackly like this?


This discussion is related to Euflexxa Injection.
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
MEDICAL PROFESSIONAL
Hello!

Avoid heavy physical activity or prolonged use of the affected joint (such as jogging, other sports) within 48 hours following the injection.

Pain at the site of the injection and some itching, swelling, redness and heat of the joint is common for couple of days.

I would suggest you to follow up with your orthopedic surgeon.

Take care!
Helpful - 0
Avatar universal
Thank you for answering . I have another injection after work on Thursday. On Friday I have to work as a teacher. I walk up and down stairs about three times that day. I can sit if I want in the class as I teach. Will this be a problem in your opinion ?
Helpful - 0
Avatar universal
MEDICAL PROFESSIONAL
Hello!

Synvisc injection will not relieve the pain in your knee by direct action but will treat the pathology of cartilage loss and indirectly decrease the pain in long run.

You check for other major reactions and if you do not have any other reactions then complete a course of synvisc. To assess you would need couple of months after that to know if it worked or not.

Take care!
Helpful - 0
Avatar universal
I had Synvisc One shots in both knees on 6/29/11. I'm 53 with OA of both knees. I was unable to stand for more than 30 seconds without leaning on something or needing to sit down. My knees were sore, stiff and always feel swollen. Corisone shots worked only the first two times and only lasted for 3 weeks.

The Synvisc shots allow me to stand for a few minutes at a time but going into week four my knees are still painful, stiff and waking me up at night.  With all I've read I'm thinking I need to wait 6-8 weeks before I go back to doc with any complaints.

Your thoughts?
Helpful - 0
Avatar universal
I had my second shot of SynVisc 5/17/2013. The first shot lasted (7) months so I went into this round feeling pretty confident. Well, this shot left my right knee swollen and weak. The feeling was weird, kind of a blunt pain and not real confident when attempting to balance. Anyway, the following day I awoke with a swollen left elbow that was warm to the touch. My doctor advised me this was an allergic reaction caused by SynvVisc. I am currently on steriods to assist with the rehab... Any thoughts?
Helpful - 0
Have an Answer?

You are reading content posted in the Orthopedics Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out if PRP therapy right for you.
Tips for preventing one of the most common types of knee injury.
Tips and moves to ease backaches
How to bounce back fast from an ankle sprain - and stay pain free.
Patellofemoral pain and what to do about it.
Herpes sores blister, then burst, scab and heal.